Bulletin of the Iranian Mathematical Society

, Volume 45, Issue 1, pp 189–204 | Cite as

Jordan, Jordan Right and Jordan Left Derivations on Convolution Algebras

  • Mohammad Hossein Ahmadi Gandomani
  • Mohammad Javad MehdipourEmail author
Original Paper


In this paper, we investigate Jordan derivations, Jordan right derivations and Jordan left derivations of \(L_0^\infty ({{\mathcal {G}}})^*\). We show that any Jordan (right) derivation on \(L_0^\infty ({{\mathcal {G}}})^*\) is a (right) derivation on \(L_0^\infty ({{\mathcal {G}}})^*\) and the zero map is the only Jordan left derivation on \(L_0^\infty ({{\mathcal {G}}})^*\). Then, we prove that the range of a Jordan (right) derivation on \(L_0^\infty ({{\mathcal {G}}})^*\) is contained into \(\hbox {rad}(L_0^\infty ({{\mathcal {G}}})^*)\). Finally, we establish that the product of two Jordan (right) derivations of \(L_0^\infty ({{\mathcal {G}}})^*\) is always a derivation on \(L_0^\infty ({{\mathcal {G}}})^*\) and there is no nonzero centralizing Jordan (right) derivation on \(L_0^\infty ({{\mathcal {G}}})^*\).


Locally compact group Jordan derivation Jordan right derivation Jordan left derivation k-centralizing mapping 

Mathematics Subject Classification

Primary 43A15 Secondary 47B47 16W25 



The authors would like to thank the referee for his/her helpful comments and suggestions.


  1. 1.
    Brešar, M.: Jordan derivations on semiprime rings. Proc. Am. Math. Soc. 104(4), 1003–1006 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brešar, M., Mathieu, M.: Derivations mapping into the radical III. J. Funct. Anal. 133, 21–29 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brešar, M., Vukman, J.: On left derivations and related mappings. Proc. Am. Math. Soc. 110(1), 7–16 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chakraborty, S., Paul, A.C.: On Jordan generalized k-derivations of semiprime \(\Gamma_N-\text{ rings }\). Bull. Iran. Math. Soc. 36(1), 41–53 (2010)zbMATHGoogle Scholar
  5. 5.
    Cusack, J.M.: Jordan derivations on rings. Proc. Am. Math. Soc. 53, 321–324 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Jun, K.W., Kim, B.D.: A note on Jordan left derivations. Bull. Korean Math. Soc. 33(2), 221–228 (1996)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Herstein, I.N.: Jordan derivations of prime rings. Proc. Am. Math. Soc. 8, 1104–1119 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hewitt, E., Ross, K.: Abstract harmonic analysis I. Springer, New York (1970)zbMATHGoogle Scholar
  9. 9.
    Lau, A.T., Milnes, P., Pym, J.: On the structure of minimal left ideals in the largest compactification of a locally compact group. J. Lond. Math. Soc. 59(2), 133–152 (1999)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Lau, A.T., Pym, J.: Concerning the second dual of the group algebra of a locally compact group. J. Lond. Math. Soc. 41, 445–460 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Maghsoudi, S., Mehdipour, M.J., Nasr-Isfahani, R.: Compact right multipliers on a Banach algebra related to locally compact semigroups. Semigroup Forum 83(2), 205–213 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Mathieu, M., Murphy, G.J.: Derivations mapping into the radical. Arch. Math. 57, 469–474 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Mathieu, M., Runde, V.: Derivations mapping into the radical II. Bull. Lond. Math. Soc. 24, 485–487 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Medghalchi, A.R.: The second dual algebra of a hypergroup. Math. Z. 210, 615–624 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mehdipour, M.J., Saeedi, Z.: Derivations on group algebras of a locally compact abelian group. Monatsh. Math. 180(3), 595–605 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Posner, E.C.: Derivations in prime rings. Proc. Am. Math. Soc. 8, 1093–1100 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Sinclair, A.M.: Jordan homomorphisms and derivations on semisimple Banach algebras. Proc. Am. Math. Soc. 24, 209–214 (1970)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Singer, I.M., Wermer, J.: Derivations on commutative normed algebras. Math. Ann. 129, 260–264 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Singh, A.I.: \(L_0^\infty (G)^*\) as the second dual of the group algebra \(L^1(G)\) with a locally convex topology. Michigan Math. J. 46, 143–150 (1999)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Thomas, M.: The image of a derivation is contained in the radical. Ann. Math. 128, 435–460 (1988)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Iranian Mathematical Society 2018

Authors and Affiliations

  • Mohammad Hossein Ahmadi Gandomani
    • 1
  • Mohammad Javad Mehdipour
    • 1
    Email author
  1. 1.Department of MathematicsShiraz University of TechnologyShirazIran

Personalised recommendations